Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Question about Nuvaring
|Tulipanka - Wed May 02, 2007 3:12 pm||
Hello,I'm 35 years old and I hope to get some answer over here.
Recently I started tu use Nuvaring as a contraception.
10 and 3 monts ago I did get tested for a cervical cancer and the results were Pap 3a.No drug were given to me.In a couple of monts I will visit my gynecologist again.Now,I wonder if using the Nuvaring make a risk bigger to get cervical cancer...
|Dr. Chan Lowe - Sun Jun 03, 2007 5:16 pm||
This is an area of ongoing research. In theory, the effects on cancer with the ring should be about the same as the pill since the hormonal dosing is about the same. There is possibly a slight increase in the risk of cervical cancer with the ring (and oral pills) but the data is not conclusive. It may still be that the increased risk being seen is actually due to other factors that have not fully been studied.
The important thing is to follow up with your doctor and continue to get regular pap smears.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.